Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 118, NWS Cleveland, OH

June 30, 2013Morrow County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 30, 2013, 3:17 PM EDT for Morrow County, Ohio. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2013, 3:17 PM EDT (19:17 UTC)
Expired
Jun 30, 2013, 4:15 PM EDT
In force
58 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Morrow County, OH

The radar

The Cleveland radar (KCLE), 121 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 3:25 PM EDTHAIL 1.75Mount Gilead, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WUUS51 KCLE 301917
SVRCLE
OHC117-302015-
/O.NEW.KCLE.SV.W.0118.130630T1917Z-130630T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
317 PM EDT SUN JUN 30 2013

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORROW COUNTY IN NORTH CENTRAL OHIO

* UNTIL 415 PM EDT

* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE              
  HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH.AND HEAVY RAIN. THIS     
  STORM WAS LOCATED NEAR CARDINGTON...AND MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT GILEAD...
  CHESTERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4045 8301 4049 8301 4049 8296 4065 8295
      4065 8287 4071 8285 4070 8262 4067 8262
      4066 8265 4064 8265 4064 8262 4055 8262
      4055 8264 4041 8265
TIME...MOT...LOC 1917Z 269DEG 10KT 4054 8289

$$

YEAGER
2 follow-up statements
076 
WWUS51 KCLE 301942
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
342 PM EDT SUN JUN 30 2013

OHC117-302015-
/O.CON.KCLE.SV.W.0118.000000T0000Z-130630T2015Z/
MORROW OH-
342 PM EDT SUN JUN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR MORROW COUNTY...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR MOUNT GILEAD...MOVING EAST AT 10 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CHESTERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAINED SPOTTERS IN MOUNT GILEAD REPORTED GOLF BALL SIZE HAIL WITH 
THIS STORM. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4044 8290 4071 8285 4070 8262 4067 8262
      4066 8265 4064 8265 4064 8262 4055 8262
      4055 8264 4041 8265
TIME...MOT...LOC 1941Z 269DEG 10KT 4054 8280

$$

YEAGER
933 
WWUS51 KCLE 302021
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
421 PM EDT SUN JUN 30 2013

OHC117-302031-
/O.EXP.KCLE.SV.W.0118.000000T0000Z-130630T2015Z/
MORROW OH-
421 PM EDT SUN JUN 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR MORROW COUNTY EXPIRES AT 415
PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 4044 8290 4071 8285 4070 8262 4067 8262
      4066 8265 4064 8265 4064 8262 4055 8262
      4055 8264 4041 8265
TIME...MOT...LOC 1942Z 269DEG 10KT 4054 8280

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:02 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 30, 2:02 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
202 PM EDT SUN JUN 30 2013

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL REMAIN CENTERED OVER THE OHIO VALLEY
MOST OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SOME CLEARING WORKING NORTH INTO MARION...MORROW...KNOX COUNTY AND
STORMS STARTING TO POP. THIS WILL CONTINUE TO BE THE CASE...WITH
FASTER DEVELOPMENT ACROSS THE SOUTHWEST COUNTIES...CLOSER TO THE
UPPER LOW. IT WILL TAKE SLIGHTLY LONGER FOR STORMS TO DEVELOP
ACROSS NE OH/NW PA BUT AS THE CLEARING WORKS IT WAY NORTH WE WILL
SEE THE ACTIVITY INCREASE. MOST STORMS WILL ONCE AGAIN HAVE
LOCALLY HEAVY RAIN AND THERE IS OF COURSE STILL A CONCERN FOR
LOCALIZED FLOODING. THE ACTIVITY BETWEEN MORROW AND HANCOCK
COUNTY WILL LIKELY BE SLOWER MOVING AND MAY HAVE MORE POTENTIAL
FOR FLOODING. WILL NOT ISSUE A WATCH AT THIS TIME BUT WILL MONITOR
THE MOVEMENT OF THE CELLS.

FORECAST TEMPERATURES LOOK OK EXCEPT WE ARE A LITTLE SLOW TO WARM
UP WHERE IT HAS BEEN OVERCAST. WE WILL CATCH UP AS WE GET SOME
BREAKS IN THE CLOUDS. THE EXCEPTION COULD BE THE TOLEDO AREA WHERE
IT MAY STAY CLOUDY...CHOPPED A COUPLE OF DEGREES OFF THE FORECAST
HIGHS THERE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
NOT MUCH NEW TO WRITE ABOUT TODAY AS LOW PRESSURE WILL SLOWLY
SLIDE S AND W OF THE AREA. THIS WILL LEAVE AN INVERTED TROUGH
DRAPED ACROSS THE AREA MOST OF THE PERIOD. PRECIP COVERAGE WILL BE
AT LEAST PARTIALLY DIURNALLY DRIVEN AND EXPECT COVERAGE TO DROP
OFF SIGNIFICANTLY AFTER LATE EVENING. WILL NEED LIKELY WORDING
DURING THE DAYLIGHT HOURS. BEST CHANCES FOR RAIN WILL LIKELY BE
TUESDAY WHEN THE AREA WILL BE RIGHT UNDER THE TROUGH. LOCALLY
HEAVY RAINFALL IS POSSIBLE...ESPECIALLY WITH ANY THUNDERSTORMS
THAT DEVELOP. THE AIR MASS WILL REMAIN JUICED WITH PWATS OF AROUND 1.5
INCHES. HIGHS WILL BE IN THE UPPER 70S THE NEXT COUPLE OF DAYS BUT
LOW 80S ARE POSSIBLE FOR WEDNESDAY AS THE AREA FINALLY SEES SW
FLOW RETURN.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
PERSISTENT UPPER LEVEL TROUGH ACROSS THE FORECAST AREA WILL FINALLY
BEGIN TO BREAK DOWN BY WEEKS END. LARGE AREA OF HIGH PRESSURE OVER
THE ATLANTIC OCEAN WILL BUILD BACK WEST AND EXTEND INTO THE EASTERN
HALF OF THE UNITED STATES. THIS WILL BUILD RESULTING SURFACE HIGH
PRESSURE WEST INTO THE AREA AS WELL.

CONVEYOR BELT OF MOISTURE EXPECTED TO OCCUR FOR MUCH OF THE WEEK
RIGHT OUT OF THE GULF OF MEXICO WILL CONTINUE INTO SATURDAY. THIS
ALONG WITH QUICK SHOTS OF UPPER LEVEL POSITIVE VORTICITY ADVECTION
EXPECTED...SHOWERS AND THUNDERSTORMS WILL BE A CONTINUOUS THREAT FOR
MUCH OF THE PERIOD. WILL STILL KEEP AT LEAST A SLIGHT CHANCE OF
PRECIPITATION FRIDAY INTO SATURDAY EVEN THOUGH MODELS ARE HINTING AT
CUTTING OFF SOME OF THE MOISTURE FROM THE SOUTH BY THAT TIME PERIOD.

OTHERWISE...WITH ATLANTIC/BERMUDA HIGH IN PLACE...WARM TROPICAL AIR
WILL STREAM NORTH INTO THE REGION RESULTING IN WARM TEMPERATURES AND
HUMID CONDITIONS.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AGAIN THIS
AFTERNOON AS LOW PRESSURE REMAINS OVER THE REGION. MOST LIKELY SITES
TO EXPERIENCE THUNDERSTORMS THIS AFTERNOON ARE FDY/MFD/CAK/YNG
ALTHOUGH THEY ARE POSSIBLE ANYWHERE. THUNDERSTORMS WILL ONCE AGAIN
BE CAPABLE OF PRODUCING HEAVY RAINFALL AND IFR CONDITIONS.
THUNDERSTORMS WILL DECREASE AS WE PROGRESS THROUGH THE EVENING
HOURS. PATCHY BR/HZ AND STRATUS WILL BE POSSIBLE TOWARDS
DAWN...MAINLY FOR AREAS THAT EXPERIENCE RAIN TODAY. SHOWERS AND
THUNDERSTORMS WILL RE-DEVELOP ON MONDAY AFTERNOON...ESPECIALLY FROM
CENTRAL OHIO TO NW PENNSYLVANIA.

.OUTLOOK...NON-VFR IN SCATTERED SHOWERS/THUNDERSTORMS AS WELL AS
EARLY MORNING FOG THROUGH FRIDAY.

&&

.MARINE...
NORTHEAST FLOW DOWN THE LAKE WILL RESULT IN CHOPPY LAKE CONDITIONS
TODAY THROUGH MONDAY ALONG THE SOUTH SHORE. MAY APPROACH SMALL CRAFT
CRITERIA BY TUESDAY...MAINLY WEST HALF OF THE LAKE.
THEN...EXPECTING WINDS TO DIMINISH AND WAVES SUBSIDE TO A FOOT OR
LESS BY TUESDAY NIGHT. THIS TREND WILL CONTINUE THROUGH THURSDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KUBINA
LONG TERM...LOMBARDY
AVIATION...KEC
MARINE...LOMBARDY
Hazardous weather outlook, Jun 30, 10:21 AM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1021 AM EDT SUN JUN 30 2013

OHZ006-011>014-017>023-027>033-036>038-047-089-PAZ001>003-011430-
WOOD-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
1021 AM EDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT SO THE POTENTIAL FOR FLOODING WILL REMAIN ELEVATED. AN
ISOLATED SEVERE STORM IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THIS WEEK SO THE
POTENTIAL FOR FLOODING WILL REMAIN ELEVATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-007>010-011430-
LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-
1021 AM EDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE LAKE ERIE
SHORELINE TODAY.

SCATTERED SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT SO THE POTENTIAL FOR FLOODING WILL REMAIN ELEVATED. AN
ISOLATED SEVERE STORM IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THIS WEEK SO THE
POTENTIAL FOR FLOODING WILL REMAIN ELEVATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-011430-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1021 AM EDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. WATERSPOUTS
COULD OCCUR WITH ANY OF THE STRONGER STORMS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 1:09 PM EDTAreal Flood AdvisoryCLEMarion6 hr
Jun 30, 1:48 PM EDTFlash Flood WarningCLEMarion6 hr
Jun 30, 2:10 PM EDTSevere Thunderstorm WarningCLEMarion, Morrow65 min
Jun 30, 5:02 PM EDTAreal Flood AdvisoryCLEKnox, Morrow5 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.